|Fever, weaknes, swollen glands - 1 month into treament
Jan 4, 2012
I am 10 yrs positive, and when my cd4 recently dipped below 350, I was started on treatment with Prezista, Truvada, and Norvir. I didn't detect any side effects until about 20 days into treatment, when I got a rash over my whole body. After a steroid shot, the rash went away (about 2 days later). After about 35 days on meds, I awoke one morning with chills and a fever, soreness, muscle aches. This progressed, and aside from a couple of days in between, it hasn't gone away. It's definitely feeling more like flu than anything else, but I got a flu shot this year. I have swollen lymph nodes on the back of my neck (symmetrical), one armpit, and both sides of my groin, although it's worse on one side.
I've been prescribed zithromax in case there's a bacterial infection, but I was told it could also be a virus.
Or possibly side effects. Bottom line, I've been sick for a whole week, and I don't seem to be getting better. Is this common with this regimen of treatment?
| Response from Dr. Henry
Your symptoms would not be typical for standard side effects(or timing) with that regimen (worse and late starting) and as you suggest could be incidental problem such as unrelated viral syndrome. Certainly immune reconstition symptoms (seen in setting of starting new effective regimen with improving CD4 counts) can cause many of your symptoms. Sometimes the rash syndrome from darunavir can be very severe so you need to be carefully monitored for mucousal involvement (eyes, mouth/lips et cetera) and systemic problems (liver, renal)with consideration of stopping meds or switching meds if symptoms worsen or persist in some cases. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.